MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER, PRODUCT CODE: DYB, PRODUCT CODE: DYB

OSCOR INC. SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER, PRODUCT CODE: DYB, PRODUCT CODE: DYB
Model Number V17
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
A nurse reported an issue with a 7f sterile valved introducer from a smartport procedure kit.During a procedure, the doctor was placing the port and the sheath did not peel like it was supposed to.One side (wing) broke off when the doctor attempted to peel it; therefore, the doctor had to grab it with forceps and rip it apart to remove it.The procedure was completed with this kit / device.There was no patient harm or injury due to the event.
 
Additional Manufacturer Narrative
Correction: d1 brand name which should be safesheath® ultra lite.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Correction h10: per ifu an-17-001z-x: first, withdraw the sheath from the vessel.Then remove the sheath by sharply snapping the tabs of the valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel the sheath apart.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The device was used in treatment.The device was not returned for analysis, therefore, the exact cause of the product issue cannot be determined and the clinical observation could not be confirmed.However, the following controls are in place to mitigate the reported product issue.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure (adelante-s introducer sheath in process and final inspections): first 5 good shots (6-10) and 5 last shots): visual inspection: verify hub to be smooth, no cracks, sinking or unfilled areas, and check.Using 10x microscope, look down into hub for irregularities.Verify one of the score lines of the sheath is aligned with the break line of the hub (handle).Verify smooth transition between sheath and hub on inside of hub.With the naked eye, verify sheath is free of kinks, dirt and any other damages.Break and peel test: using samples from fit check, manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Manually peel the sheath and verify the sheath peels easily along the sheath body and tip.Per ifu: advance the dilator and sheath together with a twisting motion over the guide wire and into the vessel.Fluoroscopic observation may be advisable.Attaching a clamp or hemostat to the proximal end of the guide wire will prevent inadvertently advancing the guide wire entirely into the patient.Once assembly is fully introduced into the vascular system, separate the dilator cap from the sheath valve housing by rotating the dilator cap off the hub.Slowly retract the guide wire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath.Introduce the catheter through the hemostasis valve/sheath and advance it into position.First, withdraw the sheath from the vessel.Then remove the sheath by sharply snapping the tabs of the valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel the sheath apart.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH ULTRA LITE
Common Device Name
INTRODUCER, CATHETER, PRODUCT CODE: DYB, PRODUCT CODE: DYB
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key11979017
Report Number1035166-2021-00057
Device Sequence Number14370928
Product Code DYB
UDI-Device Identifier25051684026267
UDI-Public25051684026267
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model NumberV17
Device Catalogue NumberV17
Device Lot NumberDP-12450
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer09/29/2021
09/29/2021
10/08/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date09/29/2021
09/29/2021
10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1